Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 12, NWS El Paso, TX

March 21, 20134 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Mar 21, 2013, 4:04 AM MDT for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 21, 2013, 2:00 PM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2013, 4:04 AM MDT (10:04 UTC)
In effect from
Mar 21, 2013, 2:00 PM MDT
Expired
Mar 21, 2013, 6:00 PM MDT
In force
4 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 35 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 10.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2013-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2013-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2894 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WWUS74 KEPZ 211004
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
404 AM MDT THU MAR 21 2013

...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS 
AFTERNOON...

.AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A SURFACE LOW
PRESSURE SYSTEM TO THE NORTHEAST TO PRODUCE WINDY CONDITIONS
ACROSS WESTERN TEXAS AND SOUTHERN NEW MEXICO THIS AFTERNOON. WEST
WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS FROM 40
TO 50 MPH ACROSS THE REGION. BLOWING DUST WILL REDUCE VISIBILITIES
TO UNDER A MILE OVER ISOLATED LOCATIONS. 

NMZ407-410-411-413-417-TXZ418>424-212215-
/O.NEW.KEPZ.WI.Y.0012.130321T2000Z-130322T0000Z/
SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
404 AM MDT THU MAR 21 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 6 PM MDT THIS EVENING. 

* EVENT: WEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH
  GUSTS FROM 40 TO 50 MPH.

* TIMING: WINDS WILL GRADUALLY INCREASE DURING THE LATE MORNING
  AND EARLY AFTERNOON AND ATTAIN MAXIMUM STRENGTH DURING THE MID
  AND LATE AFTERNOON HOURS.

* IMPACT: THE WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR
  HIGH PROFILE VEHICLES. DRIVING MAY ALSO BE DIFFICULT IN AREAS OF
  BLOWING DUST DUE TO LOWER VISIBILITIES.

* VISIBILITY: VISIBILITIES MAY BE LESS THAN A MILE IN BLOWING DUST
  OVER ISOLATED LOCATIONS...ESPECIALLY ALONG INTERSTATE 10 FROM
  DEMING TO LAS CRUCES AND EL PASO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
2 follow-up statements
703 
WWUS74 KEPZ 212011
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
211 PM MDT THU MAR 21 2013

...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS
AFTERNOON...

.AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A SURFACE LOW
PRESSURE SYSTEM TO THE NORTHEAST TO PRODUCE WINDY CONDITIONS
ACROSS WESTERN TEXAS AND SOUTHERN NEW MEXICO THIS AFTERNOON. WEST
WINDS WILL HAVE SUSTAINED SPEEDS AROUND 25 TO 35 MPH WITH GUSTS
FROM 40 TO 50 MPH ACROSS THE REGION. BLOWING DUST WILL REDUCE
VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS.

NMZ407-410-411-413-417-TXZ418>424-221200-
/O.NEW.KEPZ.WI.Y.0013.130322T2000Z-130323T0300Z/
/O.CON.KEPZ.WI.Y.0012.000000T0000Z-130322T0000Z/
SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
211 PM MDT THU MAR 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT
FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* EVENT: WEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH 
  WITH GUSTS FROM 40 TO 50 MPH. 

* TIMING: WINDS WILL CONTINUE TO INCREASE DURING THE AFTERNOON AND
  ATTAIN MAXIMUM STRENGTH DURING THE LATE AFTERNOON HOURS THURSDAY
  BUT  CONTINUE INTO THE EVENING HOURS ON FRIDAY.

* IMPACT: THE WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR 
  HIGH PROFILE VEHICLES. DRIVING MAY ALSO BE DIFFICULT IN AREAS 
  OF BLOWING DUST DUE TO LOWER VISIBILITIES. 

* VISIBILITY: VISIBILITIES MAY BE LESS THAN A MILE IN BLOWING 
  DUST OVER ISOLATED LOCATIONS...ESPECIALLY ALONG INTERSTATE 10 
  FROM DEMING TO LAS CRUCES AND EL PASO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ404>406-221200-
/O.NEW.KEPZ.WI.Y.0013.130322T2000Z-130323T0300Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE
211 PM MDT THU MAR 21 2013

...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT
FRIDAY. 

* EVENT: WEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 TO 35 MPH
  WITH GUSTS FROM 45 TO 55 MPH.

* TIMING: WINDS WILL GRADUALLY INCREASE DURING THE AFTERNOON AND
  ATTAIN MAXIMUM STRENGTH DURING THE LATE AFTERNOON INTO THE
  EVENING HOURS.

* IMPACT: THE WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR 
  HIGH PROFILE VEHICLES. DRIVING MAY ALSO BE DIFFICULT IN AREAS 
  OF BLOWING DUST DUE TO LOWER VISIBILITIES. 

* VISIBILITY: VISIBILITIES MAY BE LESS THAN A MILE IN BLOWING 
  DUST OVER ISOLATED LOCATIONS...ESPECIALLY ALONG INTERSTATE 10 
  FROM DEMING TO LAS CRUCES AND EL PASO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
717 
WWUS74 KEPZ 220018
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
618 PM MDT THU MAR 21 2013

...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS AGAIN FRIDAY
AFTERNOON... 

.YET ANOTHER UPPER-LEVEL DISTURBANCE WILL TRACK ACROSS THE
SOUTHWEST TOMORROW CAUSING ANOTHER AFTERNOON OF ELEVATED SPRING
WINDS. THIS UPPER TROUGH WILL BRING STRONG WINDS ALOFT WHICH WILL
COMBINE WITH A SURFACE LOW PRESSURE SYSTEM TO PRODUCE WINDY
CONDITIONS ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO AFTER MID
AFTERNOON FRIDAY. WEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 25
TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH ACROSS THE REGION. BLOWING
DUST WILL REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED
LOCATIONS.

NMZ407-410-411-413-417-TXZ418>424-221200-
/O.EXP.KEPZ.WI.Y.0012.000000T0000Z-130322T0000Z/
/O.CON.KEPZ.WI.Y.0013.130322T2000Z-130323T0300Z/
SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
618 PM MDT THU MAR 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY...
...WIND ADVISORY FOR TODAY HAS EXPIRED...

* EVENT: WEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH 
  WITH GUSTS FROM 40 TO 50 MPH. 

* TIMING: WINDS WILL INCREASE AFTER MID-AFTERNOON AND ATTAIN
  MAXIMUM STRENGTH DURING THE LATE AFTERNOON AND EVENING HOURS ON
  FRIDAY.

* IMPACT: THE WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR 
  HIGH PROFILE VEHICLES. DRIVING MAY ALSO BE DIFFICULT IN AREAS 
  OF BLOWING DUST DUE TO LOWER VISIBILITIES. 

* VISIBILITY: VISIBILITIES MAY BE LESS THAN A MILE IN BLOWING DUST
  OVER ISOLATED LOCATIONS...ESPECIALLY ALONG INTERSTATE 10 FROM
  DEMING TO LAS CRUCES AND EL PASO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ404>406-221200-
/O.CON.KEPZ.WI.Y.0013.130322T2000Z-130323T0300Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE
618 PM MDT THU MAR 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY...

* EVENT: WEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 TO 35 
  MPH WITH GUSTS FROM 45 TO 55 MPH. 

* TIMING: WINDS WILL GRADUALLY INCREASE DURING THE AFTERNOON AND 
  ATTAIN MAXIMUM STRENGTH DURING THE LATE AFTERNOON INTO THE 
  EVENING HOURS ON FRIDAY. 

* IMPACT: THE WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR 
  HIGH PROFILE VEHICLES. DRIVING MAY ALSO BE DIFFICULT IN AREAS 
  OF BLOWING DUST DUE TO LOWER VISIBILITIES. 

* VISIBILITY: VISIBILITIES MAY BE LESS THAN A MILE IN BLOWING 
  DUST OVER ISOLATED LOCATIONS...ESPECIALLY ALONG INTERSTATE 10 
  FROM DEMING TO LAS CRUCES AND EL PASO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BIRD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 21, 3:36 AM MDT, 28 minutes earlier.

Area forecast discussion, Mar 21, 3:36 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
336 AM MDT THU MAR 21 2013

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH SURFACE LOW
PRESSURE TO THE NORTHEAST TO PRODUCE WINDY CONDITIONS ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY...FRIDAY AND AGAIN ON
SATURDAY. A COLD FRONT WILL BRING COOLER WEATHER ON SUNDAY. HIGH
PRESSURE AT THE SURFACE AND WESTERLY FLOW ALOFT WILL RESULT IN DRY
WEATHER WITH NEAR NORMAL TEMPERATURES THE REMAINDER OF NEXT WEEK.

&&

.DISCUSSION...
LATEST DATA AND MODEL OUTPUT REMAIN CONSISTENT IN INDICATING A
WINDY PERIOD FOR SOUTHERN NEW MEXICO AND WESTERN TEXAS THE NEXT 3
DAYS. AN UPPER LEVEL VORTICITY CHANNEL WILL EXTEND ACROSS NEW
MEXICO TODAY WITH INCREASING DOWN SLOPE FLOW ALOFT GENERATING
DEEPENING LEE CYCLONE OVER THE TEXAS PANHANDLE. THUS LOW AND MID
LEVEL GRADIENTS WILL INCREASE ACROSS THE CWA WITH INFLOW OF WARM
DRY AIR OCCURRING. MIXING HEIGHTS WILL ALSO INCREASE TO NEAR 600
MB THIS AFTERNOON SUPPORTING AN INCREASE IN WINDS. AT MOMENT
BELIEVE WIND SPEEDS WILL BE NEAR ADVISORY CRITERIA ACROSS SOUTHERN
ZONES. GIVEN THE ONGOING DROUGHT EXPECT BLOWING DUST AND VERY HIGH
TO EXTREME FIRE DANGER.

ANOTHER EVEN STRONG UPPER VORTICITY AXIS/SHORT WAVE WILL ENTER THE
SOUTHERN ROCKIES AGAIN ON FRIDAY GENERATING A LEE CYCLONE OVER
NORTHEAST NEW MEXICO. RESULTANT GRADIENTS WILL INDUCE WINDS
SPEEDS AT OR ABOVE ADVISORY LEVELS FRIDAY AFTERNOON SUSTAINING
VERY CRITICAL FIRE SITUATION AND CREATING MORE BLOWING DUST.
PRIMARY TROUGH AXIS SHOULD SUBSEQUENTLY SWEEP TO THE SOUTHEAST
THROUGH THE CWA SATURDAY MORNING WITH LEE CYCLONE LOCATED OVER THE
TEXAS PANHANDLE. WIND SPEEDS MAY APPROACH WARNING LEVELS ON
SATURDAY BUT LIMITING FACTORS MAY BE MOVEMENT OF SHORT WAVE TO THE
EAST OF THE ROCKIES IN THE MORNING FOLLOWED BY A COLD FRONTAL
PASSAGE IN THE AFTERNOON. ALSO GIVEN THE CONTINENTAL FLOW
TRAJECTORIES EXPECT INSUFFICIENT MOISTURE FOR MEASURABLE PRECIP
DESPITE STRONG UPWARD FORCING.

FOLLOWING THE COLD FRONTAL PASSAGE ON SATURDAY TRANSPORT OF COOLER
DRY AIR WILL RESULT IN TEMPERATURES AROUND 5 TO 10 DEGREES BELOW
NORMAL SUNDAY AND MONDAY. TUESDAY AND WEDNESDAY SHORT WAVE RIDGE
WILL MOVE ACROSS THE ROCKY MOUNTAINS WHILE SURFACE HIGH COVERS THE
FRONT RANGE. THIS PATTERN WILL PRODUCE MORE DRY WEATHER WITH
WARMING TEMPERATURES AND LIGHT TO NEAR BREEZY WINDS.

&&

.AVIATION...
AN UPPER DISTURBANCE WILL COMBINE WITH SURFACE LOW PRESSURE TO THE
NORTHEAST TO PRODUCE WINDY CONDITIONS THIS AFTERNOON WITH WEST
WINDS GUSTING FROM 40 TO 50 MPH. THERE WILL ALSO BE A FEW AREAS OF
VISIBILITIES LESS THAN 2 MILES IN BLOWING DUST WITH WIDESPREAD
CEILINGS ABOVE 10,000 FEET AGL. AREAS OF MODERATE OR GREATER
TURBULENCE BELOW 8000 FEET AGL...ESPECIALLY OVER THE MOUNTAINS
AND ALONG EASTERN SLOPES.

&&

.FIRE WEATHER...
A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH SURFACE LOW
PRESSURE TO THE NORTHEAST TO PRODUCE DRY WINDY CONDITIONS ACROSS
SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY...FRIDAY AND AGAIN ON
SATURDAY. WINDS WILL GUST AROUND 40 TO 50 MPH MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS WITH HIGHER GUSTS ALONG EASTERN
SLOPES. MINIMUM RELATIVE HUMIDITIES WILL BE AROUND 5 TO 15 PERCENT
TODAY THROUGH SATURDAY RESULTING IN A VERY CRITICAL FIRE SITUATION
WITH RED FLAG CONDITIONS OCCURRING. A COLD FRONT WILL BRING COOLER
WEATHER AND LIGHTER WINDS ON SUNDAY. HIGH PRESSURE AT THE SURFACE
AND WESTERLY FLOW ALOFT WILL RESULT IN DRY WEATHER WITH NEAR
NORMAL TEMPERATURES THE REMAINDER OF NEXT WEEK. WIND SPEEDS
SUNDAY THROUGH WEDNESDAY SHOULD REMAIN BELOW RED FLAG CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 82  57  78  55  75 /   0   0   0   0   0
SIERRA BLANCA           81  54  76  50  72 /   0   0   0   0   0
LAS CRUCES              78  48  75  46  72 /   0   0   0   0   0
ALAMOGORDO              75  49  76  47  69 /   0   0   0   0  10
CLOUDCROFT              53  40  49  28  45 /   0  10   0  10  10
TRUTH OR CONSEQUENCES   79  50  72  45  70 /   0   0   0   0   0
SILVER CITY             74  44  68  42  65 /   0   0   0   0  10
DEMING                  80  45  74  43  72 /   0   0   0   0   0
LORDSBURG               81  46  74  46  73 /   0   0   0   0   0
WEST EL PASO METRO      81  58  77  55  74 /   0   0   0   0   0
DELL CITY               85  50  77  45  72 /   0   0   0   0   0
FORT HANCOCK            85  56  81  53  77 /   0   0   0   0   0
LOMA LINDA              74  51  70  46  68 /   0   0   0   0   0
FABENS                  84  53  79  51  76 /   0   0   0   0   0
SANTA TERESA            81  52  77  50  74 /   0   0   0   0   0
WHITE SANDS HQ          79  57  75  53  72 /   0   0   0   0   0
JORNADA RANGE           79  42  75  40  72 /   0   0   0   0   0
HATCH                   76  48  73  46  71 /   0   0   0   0   0
COLUMBUS                79  51  75  48  73 /   0   0   0   0   0
OROGRANDE               79  51  77  48  72 /   0   0   0   0   0
MAYHILL                 65  46  61  36  56 /   0  10   0  10  10
MESCALERO               66  37  62  33  56 /   0  10   0  10  10
TIMBERON                64  44  59  34  55 /   0   0   0  10  10
WINSTON                 67  36  63  37  61 /   0  10   0  10  10
HILLSBORO               72  48  70  44  67 /   0   0   0   0   0
SPACEPORT               78  45  72  44  70 /   0   0   0   0   0
LAKE ROBERTS            67  41  65  38  60 /   0  10   0  10  10
HURLEY                  74  42  68  40  66 /   0   0   0   0   0
CLIFF                   79  42  72  39  71 /   0   0   0   0  10
MULE CREEK              75  33  68  28  67 /   0   0   0   0   0
FAYWOOD                 72  42  68  41  66 /   0   0   0   0   0
ANIMAS                  78  49  74  44  71 /   0   0   0   0   0
HACHITA                 80  46  76  43  71 /   0   0   0   0   0
ANTELOPE WELLS          79  50  75  45  74 /   0   0   0   0   0
CLOVERDALE              75  50  69  43  68 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
     EVENING FOR NMZ110>113.

     RED FLAG WARNING FROM NOON TO 9 PM MDT FRIDAY FOR NMZ110>113.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR NMZ110>113.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING
     FOR NMZ407-410-411-413-417.

TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
     EVENING FOR TXZ055-056.

     RED FLAG WARNING FROM NOON TO 9 PM MDT FRIDAY FOR TXZ055-056.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR TXZ055-056.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING
     FOR TXZ418>424.

&&

05 ROGASH
Hazardous weather outlook, Mar 20, 6:15 AM MDT, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
615 AM MDT WED MAR 20 2013

NMZ401>417-TXZ418>424-211145-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
615 AM MDT WED MAR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL
BRING SEASONABLY WARM PARTLY CLOUDY WEATHER TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH DEEP SURFACE
LOW PRESSURE SYSTEMS TO THE NORTHEAST TO BRING WINDY CONDITIONS
THURSDAY THROUGH SATURDAY. WEST WINDS WILL GUST TO AROUND 45 MPH ON
THURSDAY WITH GUSTS AROUND 55 MPH FRIDAY AND SATURDAY. HIGHER GUSTS
WILL OCCUR ALONG EASTERN FACING SLOPES. BLOWING DUST WILL LOWER
VISIBILITIES TO LESS THAN 3 MILES OVER SOME LOCATIONS WITH
VISIBILITIES UNDER A MILE OVER ISOLATED AREAS FRIDAY AND SATURDAY
AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 9:12 PM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more34 hr
Mar 20, 9:12 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more48 hr
Mar 21, 2:11 PM MDTWind AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna, Otero31 hr

Nearby

Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.